MAUDE Adverse Event Report: CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, y1301, y-knot flex 1.3mm all-suture anchor, was being used on (b)(6) 2024 and ¿the surgery was a bankart repair.The surgeon useslski two 1.8 yknot flex anchor and for the final anchor he chose an 1.3mm yknot flex anchor.He drilled the hole and inserted and deployed the anchor.Post deployment on knot tying he saw the entire anchor bailed out also the guide is pretty straight and he saw a small metal tip from the guide stuck in the glenoid.He completed the surgery using another 1.3mm yknot flex anchor.".There was no report of impact or injury for the patient.Per further assessment it was found that the small metal tip was retrieved from the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation to date; however, photographs were provided.Review of the photographs; however, could not confirm the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 12 reports, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: examination of the returned used device found one of the anchor forks broken off.Broken tip is approximately 0.070 long and was not returned for evaluation.Anchor shaft found slightly bent.A likely cause for breakage of the driver fork is the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, y1301, y-knot flex 1.3mm all-suture anchor, was being used on 1aug24 and ¿the surgery was a bankart repair.The surgeon useslski two 1.8 yknot flex anchor and for the final anchor he chose an 1.3mm yknot flex anchor.He drilled the hole and inserted and deployed the anchor.Post deployment on knot tying he saw the entire anchor bailed out also the guide is pretty straight and he saw a small metal tip from the guide stuck in the glenoid.He completed the surgery using another 1.3mm yknot flex anchor.".There was no report of impact or injury for the patient.Per further assessment it was found that the small metal tip was retrieved from the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19972249
Report Number1017294-2024-00095
Device Sequence Number8586118
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)290129(10)1367592
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1367592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/23/2024
12/04/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/27/2024
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic